MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unpacking of a nitinol retrieval coil device, it was noted that the front of the device had no helix structure.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0501 captures the reportable event of coil detachment.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h2: additional information: block b5 (describe event or problem).Block h6: imdrf device code a0501 captures the reportable event of coil detachment.
 
Event or Problem Description
It was reported that during unpacking of a nitinol retrieval coil device, it was noted that the front of the device had no helix structure.The coil was nowhere to be found inside the packaging.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0501 captures the reportable event of coil detachment.Block h11: investigation results the returned stone cone was analyzed, and a visual evaluation noted that the coil was received in close state.It was also noted that the blue sheath was pushed passed the distal stop.Functional examination was performed and when trying to open the coil, it could not be done due to resistance.A labeling review was performed and the ifu states that, prior to use, ensure that the coil is working properly by advancing the sheath over the coil to the positive stop and then retracting the sheath to open the coil.The sheath of the device should be straight during testing.With all the available information, boston scientific concludes that the reported event was confirmed.Since the sheath was extended past the distal stop, the coil was pushed inside the blue sheath and it was not visible, so this is likely what the customer meant that there was no helix structure.It is probable that while testing the device before use after it was unpacked, excessive force on the outer sheath caused it to extend past the positive stop, and the coil was not able to open or close.Based on the information available and investigation results, an investigation conclusion code of unintended use error caused or contributed to event was assigned to this investigation indicating that interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20096952
Report Number2124215-2024-53218
Device Sequence Number7664862
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0008693146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer08/29/2024
11/05/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/26/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown